MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.8MM TROCAR; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.8MM TROCAR; GUIDE
Catalog Number 312.020
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Date of event: unknown.Device is an instrument and is not implanted/explanted.(b)(6).Subject device has been received; no conclusions could be drawn as the device is entering the complaint system.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018 the trocar was returned to the field stocking location for routine inspection and was found to be bent.There was no patient or procedure involvement.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device evaluated by mfr: part: 312.020; lot: 2504449; manufacturing site: bettlach; release to warehouse date: july 21, 2009.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Customer quality investigation: investigation flow: damage-visual appearance not as expected: device condition: visual inspection performed at customer quality (cq) identified deformed tip on the returned trocar, which is consistent with the given complaint condition.The tip was found elongated with few nicks and dents around the tip forming surfaces.No new issues were identified.The given complaint condition agrees with the returned device condition and therefore the complaint was confirmed.Dimensional analysis and document/specification review: relevant drawings for the returned instrument were reviewed (both from the time of manufacture and present revision) were reviewed and no design issues were identified.Top level drawing for trocar; trocar shaft drawing.Dimensional analysis was not performed at the deformed tip portion due to significant post manufacture damage.Device history record showed that this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.The lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process and therefore no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition were noted.A definitive root cause could not be determined based on the provided information.However, the failure mode is typically associated with the application of excessive force on the tip during usage.Conclusion: the overall complaint condition was confirmed; however, no product design issues or manufacturing discrepancies were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.8MM TROCAR
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7877792
Report Number2939274-2018-53764
Device Sequence Number13965533
Product Code FZX
UDI-Device Identifier10886982187550
UDI-Public(01)10886982187550
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number312.020
Device Lot Number2504449
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Initial Date Received by Manufacturer 08/27/2018
Supplement Date Received by Manufacturer10/17/2018
Initial Report FDA Received Date09/14/2018
Supplement Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1